MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Catalog Number PWFX30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 04/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.All available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient asked for the order to be canceled.Said she is getting uti's with it.It's unclear if lot number was requested.Unclear if medical intervention was provided.No additional information provided.It was unknown what medical intervention was provided for urinary tract infection.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: warnings: to avoid potential skin injury, never push or pull the purewick female external catheter against the skin during placement or removal.Never insert the purewick female external catheter into vagina, anal canal, or other body cavities.Discontinue use if an allergic reaction occurs.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Precautions: precautions: not recommended for patients who are: agitated, combative, or uncooperative and might remove the purewick female external catheter.Having frequent episodes of bowel incontinence without a fecal management system in place experiencing skin irritation or breakdown at the site.Experiencing moderate or heavy menstruation and cannot use a tampon.Do not use barrier cream on the perineum when using the purewick female external catheter.Barrier cream may impede suction.Proceed with caution in patients who have undergone recent surgery of the external urogenital tract.Always assess skin for compromise and perform perineal care prior to placement of a new purewick female external catheter.Maintain suction until the purewick female external catheter is fully removed from the patient to avoid urine backflow.Recommendations: assess device placement and patient¿s skin at least every 2 hours.Replace the purewick female external catheter every 8 to 12 hours or when soiled with feces or blood.Change suction tubing per hospital protocol or at least every thirty (30) days.The dhr review could not be performed without a lot number.No additional actions can be taken at this time.Correction: d.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24958748
Report Number1018233-2026-02635
Device Sequence Number10093412
Product Code NZU
UDI-Device Identifier00801741189050
UDI-Public(01)00801741189050
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWFX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale